Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 261, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2011, 3:11 PM EDT for Clay County, Knox County, Leslie County, Kentucky. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 3:11 PM EDT (19:11 UTC)
- Expired
- Aug 8, 2011, 3:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Knox County, KY, Leslie County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:26 PM EDT | TSTM WND DMG | 3 S Hyden, KY | POWER LINES DOWN ON CAMP CREEK ROAD. ALSO...FEW TREES DOWN COUNTYWIDE. |
| Aug 8, 3:26 PM EDT | TSTM WND DMG | 8 S Hyden, KY | POWER LINES DOWN ON HIGHWAY 421. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
117 WUUS53 KJKL 081911 SVRJKL KYC051-121-131-081945- /O.NEW.KJKL.SV.W.0261.110808T1911Z-110808T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 311 PM EDT MON AUG 8 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY... EXTREME NORTH CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY... CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 345 PM EDT * AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GARRARD...OR NEAR MANCHESTER...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HYDEN...BOTTO...HECTOR...SPURLOCK...LIPPS...BRIGHTSHADE...PLANK... ENLINE...PEABODY...BIG CREEK...JACKS CREEK...MARCUM...BEAR BRANCH...CREEKVILLE...SPRING CREEK...BOBS FORK...QUEENDALE... ROARK...HOSEA AND ESSIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3719 8326 3697 8329 3704 8383 3722 8380 TIME...MOT...LOC 1911Z 277DEG 27KT 3712 8370 WIND...HAIL 60MPH 1.00IN $$ ABE
2 follow-up statements
195 WWUS53 KJKL 081937 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 337 PM EDT MON AUG 8 2011 KYC051-121-081947- /O.CAN.KJKL.SV.W.0261.000000T0000Z-110808T1945Z/ KNOX KY-CLAY KY- 337 PM EDT MON AUG 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLAY AND EXTREME NORTH CENTRAL KNOX COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3700 8345 3717 8344 3719 8326 3697 8329 TIME...MOT...LOC 1937Z 277DEG 27KT 3710 8346 $$ KYC131-081945- /O.CON.KJKL.SV.W.0261.000000T0000Z-110808T1945Z/ LESLIE KY- 337 PM EDT MON AUG 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LESLIE COUNTY UNTIL 345 PM EDT... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CREEKVILLE...OR 8 MILES SOUTHWEST OF HYDEN...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THE SEVERE THUNDERSTORM WILL BE NEAR... WENDOVER...CINDA...CHAPPELL AND CAUSEY AROUND 345 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3700 8345 3717 8344 3719 8326 3697 8329 TIME...MOT...LOC 1937Z 277DEG 27KT 3710 8346 WIND...HAIL 60MPH 0.75IN $$ GREIF
265 WWUS53 KJKL 081949 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 349 PM EDT MON AUG 8 2011 KYC131-081959- /O.EXP.KJKL.SV.W.0261.000000T0000Z-110808T1945Z/ LESLIE KY- 349 PM EDT MON AUG 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LESLIE COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3700 8345 3717 8344 3719 8326 3697 8329 TIME...MOT...LOC 1937Z 277DEG 27KT 3710 8346 $$ GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:16 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 8, 1:16 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 116 PM EDT MON AUG 8 2011 .SHORT TERM.../THE REST OF TODAY/ A MIXTURE OF AREAS OF LOW CLOUDS AND SUNNY SKIES WILL GIVE WAY TO SCATTERED CLOUDS THIS AFTERNOON...ALLOWING FOR AMPLE DESTABILIZATION OF THE MOIST AIR MASS CURRENTLY IN PLACE ACROSS THE REGION. UNTIL THE APPROACH OF A SHORT WAVE CURRENTLY OVER THE MS VALLEY THERE WILL NOT BE A FOCUS FOR ORGANIZED CONVECTION...WITH MAINLY ISOLATED THUNDERSTORMS ON TAP FOR EARLY THIS AFTERNOON. WITH THE APPROACH OF THE SHORT WAVE LATE IN THE DAY...A MORE ORGANIZED CONVECTIVE COMPLEX WILL LIKELY MOVE EAST ACROSS KY. HOWEVER THERE IS NOT GOOD AGREEMENT IN THE SHORT RANGE MODELS ON WHAT THE IMPACT WILL BE IN EASTERN KY. AT THIS TIME THE CURRENT FORECAST LOOKS GOOD...AND WILL ONLY MAKE MINOR CHANGES TO THE NDFD TO ACCOUNT FOR LATEST OBSERVATIONAL TRENDS. THE ZFP WILL LIKELY NOT NEED AN UPDATE. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH WEDNESDAY/ ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE WINDING DOWN ACROSS FAR EASTERN KENTUCKY AFTER ENDURING SEVERAL ROUNDS OF THE SCATTERED CONVECTION OVER THE PAST SEVERAL HOURS. WE WILL AWAIT A SHORT WAVE TROUGH CURRENTLY MOVING THROUGH MISSOURI. THIS WILL BE THE NEXT TRIGGER FOR CONVECTION...ALTHOUGH MOST OF THIS MAY HOLD OFF UNTIL AFTER 00Z THIS EVENING. FORECAST SOUNDINGS ARE SUPPORTIVE OF AT LEAST AN ISOLATED SEVERE THREAT...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. WILL MAINTAIN THE BEST CHANCE POPS FOR TONIGHT. THE GFS AND NAM CONTINUE TO DIFFER ON THE DETAILS OF THE APPROACH OF THE MAIN COLD FRONT FOR TUESDAY. THE NAM HAS BEEN SHOWING A SPLIT OF CONVECTION ACROSS OUR AREA...WITH MCS ACTIVITY DIVING SOUTHEAST INTO THE TENNESSEE VALLEY...WHILE ADDITIONAL CONVECTION STAYS NORTH OF THE OHIO RIVER...CLOSER TO BETTER UPPER LEVEL SUPPORT. THE GFS AND THE ECMWF FOR THAT MATTER HAVE MORE BROAD-BRUSHED CONVECTION ACROSS THE ENTIRE AREA. WILL MAINTAIN GOOD CHANCE POPS FOR TUESDAY. ANY SEVERE THREAT WILL DEPEND HEAVILY UPON DESTABILIZATION...WHICH LOOKS MORE QUESTIONABLE WITH PLENTIFUL CLOUD COVER. MOST ACTIVITY WILL BE WINDING DOWN BY EARLY TUESDAY EVENING...WITH SLIGHT CHANCE POPS LINGERING INTO WEDNESDAY AS ANOTHER SHORT WAVE TROUGH TRAVERSES THE OHIO VALLEY. .LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/ THE LATEST MODEL GUIDANCE CONTINUES TO SUPPORT THE INHERITED FORECAST...SO ONLY MINIMAL CHANGES WERE MADE. THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS... THE PATTERN CHANGE BEGUN IN THE NORTHWEST WILL REVERBERATE EASTWARD THROUGH THE EXTENDED WITH A MORE AUTUMN LOOK TO THE MID LEVELS BEING DEPICTED BY THE MODELS. THIS CHANGE WILL MANIFEST ITSELF WITH INCREASE TROUGHINESS OVER THE GREAT LAKES EARLY IN THE EXTENDED... BECOMING MORE NORTHEAST TROUGHING THROUGH THE REMAINDER OF THE WORK WEEK JUST IN TIME FOR ANOTHER TROUGH TO DIVE INTO THE GREAT LAKES AND OHIO VALLEY FOR THE WEEKEND. THE MODELS ARE IN AGREEMENT ON THESE LARGE SCALE PATTERN DEVELOPMENTS...BUT DIFFER IN THE DETAILS. THE CMC IS RUNNING ABOUT AN EIGHTH OF A WAVELENGTH BEHIND THE FAIRLY SIMILAR GFS AND OLDER ECMWF WITH THE INITIAL GREAT LAKES TROUGH ON WEDNESDAY. THIS WILL LOWER HEIGHTS OVER EAST KENTUCKY AT THE START OF THE EXTENDED...BUT PULL OUT QUICK ENOUGH THAT THEY START TO CLIMB AGAIN BY THE END OF THE DAY. A FEW MINOR WAVES WILL THEN CROSS OVERHEAD IN THE FAST FLOW ALOFT THROUGH THE END OF THE WORK WEEK WHILE HEIGHTS RISE FURTHER ON FRIDAY IN ADVANCE OF THE NEXT TROUGH COMING OUT OF THE NORTHERN PLAINS. THERE IS GENERAL MODEL CONSENSUS HERE...TO CLOSE OUT THE WORK WEEK. FOR THE WEEKEND...AN AMPLIFYING TROUGH WILL SWING INTO THE OHIO VALLEY WITH SIMILAR TIMING AND STRENGTH SEEN IN THE GFS AND 00Z ECMWF. THE ENERGY ASSOCIATED WITH THIS PUSHES THROUGH EAST KENTUCKY LATER SATURDAY APPEARING A BIT SHARPER AND FASTER IN THE ECMWF THAN THE GFS. TROUGHING ANCHORED OVER THE HUDSON BAY WILL THEN DOMINATE THE REGION INTO SUNDAY IN THE WAKE OF THE SHORTWAVE/S PASSAGE. FOR THE BULK OF THE FORECAST HAVE FOLLOWED A GENERAL MODEL BLEND FOR WEATHER SPECIFICS BEFORE FAVORING...MORE EXCLUSIVELY...THE ECMWF OVER NEXT WEEKEND. SENSIBLE WEATHER WILL SEE OUR WELCOMED BOUT OF MORE COOLER AND OCCASIONAL DAMP CONDITIONS CONTINUE THROUGH THE UPCOMING WEEKEND. HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY FROM WEDNESDAY NIGHT THROUGH FRIDAY...LIKELY KEEPING CONDITIONS DRIER AND COOLER... PARTICULARLY AT NIGHT AND IN NORTHEAST KENTUCKY...THAN THEY HAVE BEEN IN QUITE A WHILE. HOWEVER...THE FRONTAL BOUNDARY WILL STALL JUST TO OUR SOUTHWEST AND SHOULD SERVE TO KEEP MIN TEMPS A BIT HIGHER DOWN IN THE CUMBERLAND VALLEY WHILE SLIGHT CHANCE POPS WILL NOT BE TOO FAR AWAY. FOR NOW HAVE KEPT IT DRY...THOUGH. THE FRONT IS EXPECTED TO RETURN BACK OVER THE AREA LATER FRIDAY MOVING IN FROM SOUTHWEST TO NORTHEAST IN CONJUNCTION WITH AN AREA OF LOW PRESSURE MOVING OUT OF THE UPPER MIDWEST AND INTO THE GREAT LAKES. THIS SYSTEM MOVES THROUGH WITH DECENT CHANCES OF PRODUCING SHOWERS AND THUNDERSTORMS ON SATURDAY...PERHAPS LINGERING INTO SUNDAY AS TRAILING MID LEVEL WAVES PASS ABOVE THE AREA. HAVE CONTINUED THE TREND OF LOWERING TEMPS THROUGH MUCH OF THE PERIOD...BUT ESPECIALLY FOR LOWS ON WEDNESDAY AND THURSDAY NIGHT. DID ALSO ADD SOME TERRAIN BASED ADJUSTMENTS EACH NIGHT...MORE PROMINENTLY UNDER THAT SFC HIGH LATER IN THE WEEK. AS FOR POPS... HAVE GENERALLY ENDED UP BELOW MEX GUIDANCE THROUGH THE EXTENDED... BUT NOT TOO FAR OFF. && .AVIATION.../18Z TO 18Z/...UPDATED AFTERNOON HEATING HAS INITIATED CONVECTION ALONG AN OLD BOUNDARY FROM RICHMOND TO PIKEVILLE. SHOWERS AND THUNDERSTORMS EXTEND WESTWARD TO LOUISVILLE WHILE A SECOND AREA OF CONVECTION IS PUSHING INTO WESTERN KY AND INDIANA. AT THIS POINT IT IS DIFFICULT TO TIME ANY THUNDERSTORM ACTIVITY AT SPECIFIC TAF SITES THOUGH IT APPEARS THE BEST CHANCE FOR THUNDERSTORMS EARLY THIS AFTERNOON WOULD BE AT JKL...AND WILL CARRY VCTS AT JKL RIGHT FROM THE BEGINNING. LOZ AND SME MAY SEE THUNDERSTORMS LATER...AND WILL ADD VCTS TO THESE TAFS FOR LATER IN THE AFTERNOON. EXTENT OF FOG TONIGHT IS DEPENDENT ON WHERE RAIN FALLS TODAY INTO THIS EVENING...AND HOW MUCH CLEARING THERE IS OVERNIGHT. EXPECT VISIBILITIES TO AT LEAST BE DOWN TO MVFR TO IFR BY DAYBREAK. VISIBILTIES WILL IMPROVE AFTER 12Z TUESDAY...BUT MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GEOGERIAN/SBH LONG TERM....JP AVIATION...SBH
Hazardous weather outlook, Aug 8, 5:24 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 524 AM EDT MON AUG 8 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 524 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ANY STORMS THAT FORM DURING THE AFTERNOON AND EVENING COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS ON TUESDAY COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...MAINLY IN AREAS NORTHEAST OF A LINE FROM MOUNT VERNON TO HARLAN. THUNDERSTORMS ARE POSSIBLE IN ALL AREAS FRIDAY NIGHT THROUGH SATURDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY MAINLY SOUTH OF A LINE FROM INEZ TO WHITLEY CITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JP
In the hours before
Special weather statement, Aug 8, 2:38 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 238 PM EDT MON AUG 8 2011 KYZ068-069-080-111-114-116-081930- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-LEE-CLAY- 238 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT MONDAY AFTERNOON... JACKSON... NORTHWESTERN OWSLEY... EAST CENTRAL ROCKCASTLE... SOUTHWESTERN LEE... NORTHWESTERN CLAY AND EXTREME NORTH CENTRAL LAUREL. AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROBINET...OR 9 MILES EAST OF MOUNT VERNON...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDDLEFORK AROUND 245 PM EDT...SHOP BRANCH AROUND 250 PM EDT...OLIN AROUND 255 PM EDT...MILDRED AROUND 300 PM EDT...AND HERD AROUND 305 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Aug 8, 2:53 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 253 PM EDT MON AUG 8 2011 KYZ068-069-080-114-116-081930- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY- 253 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT MONDAY AFTERNOON... SOUTHERN JACKSON... SOUTH CENTRAL OWSLEY... EAST CENTRAL ROCKCASTLE... NORTHWESTERN CLAY AND NORTHEASTERN LAUREL. AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TEMPLER...OR 11 MILES SOUTHWEST OF MCKEE...MOVING EAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THE AFFECTED AREAS AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:05 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 305 PM EDT MON AUG 8 2011 KYZ112-081945- BREATHITT- 305 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 345 PM EDT MONDAY AFTERNOON... SOUTHERN BREATHITT. AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JETTS CREEK... OR 6 MILES EAST OF BOONEVILLE...MOVING EAST AT 30 MPH. RESIDENTS OF BREATHITT COUNTY SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL FROM THIS STORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:06 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 306 PM EDT MON AUG 8 2011 KYZ116-117-081945- LESLIE-CLAY- 306 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT MONDAY AFTERNOON... CENTRAL LESLIE AND CENTRAL CLAY. AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HERRON...OR NEAR MANCHESTER...MOVING EAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:36 AM EDT | Areal Flood Advisory | JKL | Pike | 114 min |
| Aug 8, 2:08 AM EDT | Areal Flood Advisory | JKL | Martin | 112 min |
| Aug 8, 2:35 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 25 min |
| Aug 8, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 47 min |
| Aug 8, 3:26 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 34 min |
| Aug 8, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Wolfe | 25 min |
| Aug 8, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 29 min |
| Aug 8, 3:48 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel | 16 min |
| Aug 8, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 25 min |
| Aug 8, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 25 min |
| Aug 8, 4:33 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 24 min |
| Aug 8, 4:34 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Leslie, Whitley | 98 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.